Q. Please suggest some back support belt and medication for lumbago.

Answered by
Dr. Atul Prakash
and medically reviewed by iCliniq medical review team.
Published on Feb 24, 2017 and last reviewed on: Sep 20, 2019

Hi doctor,

I am 25 years old and working in the army. I have acute lumbago. The day before yesterday, I had a sudden jerk while playing and continued getting extremely painful spasms that night. I was given covering injections, and the spasms subsided. The pain is still there, and I want to get rid of this. Please suggest me some back support belt and medication.

Dr. Atul Prakash

Fitness Expert Orthopedics And Traumatology Physiotherapy Spine Health
#

Hello,

Welcome to icliniq.com.

  • There is usually no belt that will help for lumbago (low back pain) unless you are having painful spasms as that will limit movements. So, if your spasms have stopped, then no need for a belt.
  • I suggest you take regular NSAIDs (nonsteroidal anti-inflammatory drugs) like Voveran SR 75 (Diclofenac sodium) twice a day for seven days and also take Ultracet (Tramadol and Acetaminophen) for severe pain.
  • Try icing the area of pain during the day and at night try a warm moist soak. Once the pain settles for a week to two, you should do regular core strengthening exercises to avoid a similar occurrence in the future.
  • Keep your hamstrings from tightening up. Consult your specialist doctor, discuss with him or her and take treatment with consent.

For further information consult a spine health specialist online --> https://www.icliniq.com/ask-a-doctor-online/spine-health-specialist

Also Read Answers From:

Related Questions & Answers


How can I cure muscle spasms and pain in back, neck and leg?

Query: Hello doctor, I am a 41-year-old male. I have been experiencing muscle spasms and pain in the back, neck, and leg since 10 years intermittently. I am currently undergoing physical therapy and chiropractic. However, I wanted to consult from a naturopathic perspective on what can be the root cause of...  Read Full >>


Dr. Arul Amuthan
Pharmacologist

Answer: Hi, Welcome to icliniq.com. I looked at your laboratory report, and that is absolutely within the normal range (attachment removed to protect patient identity). I wonder whether your occupation or daily activities cause more stress to your neck and back muscles. If so, you may reduce giving stress...  Read Full

Can Aleve and Goody's powder cause stomach upset?

Query: Hi doctor, I recently had a migraine, so I took two tablets of Aleve. It did not work, so I took Goody's powder, but the pain was still there, so I took another one. The migraine pain has gone, but my stomach seems to be upset.  Read Full >>


Dr. Jeremy David O'kennedy
HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. Sorry to hear about your headache. Aleve (Naproxen) and Goody's powder (combination of Aspirin, Acetaminophen, and Caffeine) both contain NSAIDs (non-steroidal anti-inflammatory drugs) like Aspirin, Ibuprofen, Naproxen, Piroxicam, Diclofenac, etc. Although NSAIDs are very...  Read Full

My joint pain is affecting my academics. Please suggest a permanent cure.

Query: Hello doctor, I have been experiencing joint pains in my waist, back, and neck for a year now. Whenever I visit a hospital, I am prescribed NSAID, which gives me only a temporary relief. I want this problem to get solved permanently because it has started affecting my academics. I need your ...  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your query. Your predominant complaint is pain along the axial skeleton. If it is associated with early morning stiffness of the back and if the pain increases with rest, then ankylosing spondylitis needs to be ruled out. If the above features are not pr...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Spine Health Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.